Medical questions & health advice by board certified doctors
"Is this a normal symptom of uterine fibroid embolization?"
I had my fibroids in the lining of my uterous, Since then I have not a normal period, I still get the cramps, but the blood flow is low, dark red or brown and pastey.....no red blood, and not flow. Why is this?
After embolization of uterine fibroids, it is quite common to have some cramping and spotting of dark brown fluid, which can continue to occur for weeks following the procedure. I am not sure from your question how long it has been since your procedure but if it has been within this time frame, then that is likely what is going on. If it has been longer, and if you are still not having normal periods, then it is possible that you are experiencing amenorrhea (absence of periods), which is a well described side effect of the procedure. This side effect is relatively uncommon in younger women, but in older women who have undergone the procedure it is actually quite common. I strongly recommend that you make an appointment with your OB GYN doctor to discuss this issue. They will be able to perform an examination to make sure that you are healing up well after the procedure. Furthermore, if you are experiencing amenorrhea as a side effect from the procedure, they will be able to help you decide whether that is related to depressed ovarian function, which might lead to the development of menopausal symptoms and require treatment. Call your doctor at your earliest convenience!
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.